Thank you so much for sharing your experience Tracy. I should've updated, recent weeks, I find my impression with them is clearly improving. Not sure what changed. It seems just better-they're more responsive and I do get to talk to the nurse I am assigned to. Maybe it's me that changed. Maybe their environment improved. There are so much variables but I am glad things improved and also you kindly posted reply for me. My biggest frustration was my inability to navigate myself to find advice. One example was that I've been having clusters of itchy red spots making blisters and taking months to heal. They started to pop out about the time I started chemo treatment of Palbocyclib and Letrozol. A friend who lost her husband with cancer said when you have cancer those skin spots happen. I was thinking I should only seek advice from oncology nurse when I have fever over 38C. I was also told I could ask about other things but skin issue seemed too minor to bother busy professionals. It took me about 8 months to tell the oncology nurse tell me the blisters are most likely to be a side effect of Palbo. She is very sure about it. Other than fever over 38C I was told to consult GP so I'd been complaining about blisters to GP. But she didn't have much idea and the steroid given didn't feel much of help. I was also trying not to use steroid until it's really unbearable. So for months, I ended up depressed thinking there's nothing to do being itchy then painful blood all over body, it's just the sign of a person who is dying soon. I was so depressed that it took me months to come up with the idea of searching the net. On internet, I found other Letrozol users were saying that they do have skin issue, and it's often caused by the brand of Letrozol. So next oncology consultation I asked to change the prescription, and it seemed to work a bit better. Then in real life, I had another opportunity to talk to an integrative health specialist the skin issue may from hormone imbalance from the induced menopause. This specialist's recommendation was to take flax seeds, and I started to eat flaxseeds - after about three weeks my skin troubles seemed to have gone away. (At first I bought a bottle of oil but it was rancid, so decided to buy raw seeds and grind a tea spoon full every day to mix in salad) Skin issues recently come back again but I can sort of see the reason now, I stopped eating flax seeds for last few weeks from other stress. Please excuse me digressing - it means a world to me that you cared and left message. Because we use the same Letrozol, I wanted to share this.
... View more
Hi Im Kaori, I've been off this forum for a while I hope you're finding peace of mind. Since last October I became officially an homeless, but grateful for shelter they took me in. I've had my breast cancer metastasis a year ago. I've been struggling to do some kind of work to qualify myself in private rental market for last 6 months but every effort just gets wasted, I am starting to lose will power to go against this. One thing keeping me here is my son under custody of my ex. For me medicine worked and I am physically strong but no hope for having a job thus no hope for a private rental is really hitting me hard. For emergency shelter I can not have my son over and when I am just alone I feel like I am just here as nuisance to the world. I am tired of making effort to generate some sort of income. I tried budgeting it worked well but I am so bad that thinking about money actually make me sick. I was watching a Japanese youtube by a Palliative Psychological doctor he explains the most of the cancer patients actually die peacefully with loved ones around with not too much pain. He says in the end patient start to look like s/he is not responding but they can hear what you say. "So if you're a family, keep talking" That youtube sort of made me feel easier. I hope I could put English sub to it, or some English seaking Palliative care Doctor make something similar.
... View more
Hello, I’ve had breast cancer metastasis diagnosed last year. Before that I’d had five years of Tamoxifen after mastectomy in 2015. Today I’d like to ask you especially if you’re in similar situation like me.. I’m on immunotherapy (Palbocyclib. and Letrozol) for advanced cancer and I am to see Dr every four weeks. My question is how often do you actually see your specialist, not registrars? Since last June I probably saw my actual Doctor maybe twice. I haven’t seen him for about six month except when I catch him on the hallways. Im assigned with a nurse for side effect she is also unavailable I haven’t seen or talked to her mire then eight months. She is either on leave or just not responding call or email. I feel it wasn’t like this before I’ve gad metastasis - I used to feel more humanely treated. I really want to know if this is the standard for those with metastasis with regular appointments.
... View more
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.